Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 

 

Measurement and performance of the strong stability method


Authors: Louiza Bouallouche and Djamil Aïssani
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 72 (2005).
Journal: Theor. Probability and Math. Statist. 72 (2006), 1-9
MSC (2000): Primary 60K25, 68M20, 90B22
Published electronically: August 10, 2006
MathSciNet review: 2168131
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to show how to use in practice the strong stability method and also to prove its efficiency. That is why we chose the $ GI/M/1$ model for which there exist analytical results.

For this purpose, we first determine the approximation conditions of the characteristics of the $ GI/M/1$ system. Under these conditions, we obtain the stability inequalities of the stationary distribution of the queue size.

We finally elaborate upon an algorithm for the approximation of the $ GI/M/1$ system by the $ M/M/1$ system, which calculates the approximation error with an exact computation. In order to give some idea about its application in practice, we give a numerical example.

The accuracy of the approach is evaluated by comparison with some known exact results.


References [Enhancements On Off] (What's this?)

  • 1. Dzh. Aĭssani and N. V. Kartashov, Ergodicity and stability of Markov chains with respect to operator topologies in a space of transition kernels, Dokl. Akad. Nauk Ukrain. SSR Ser. A 11 (1983), 3–5 (Russian, with English summary). MR 728475
  • 2. D. Aĭssani and N. V. Kartashov, Strong stability of an imbedded Markov chain in an 𝑀/𝐺/1 system, Teor. Veroyatnost. i Mat. Statist. 29 (1983), 3–7 (Russian). MR 727097
  • 3. S. Fdida and G. Pujolle, Modèles de Systèmes et de Réseaux, Tome 1 et Tome 2, Eyrolle, 1989.
  • 4. E. Gelenbe and G. Pujolle, Introduction to queueing networks, John Wiley & Sons, Ltd., Chichester, 1987. Translated from the French by J. C. C. Nelson. MR 874339
  • 5. E. Gelenbe and G. Pujolle, Introduction to queueing networks, John Wiley & Sons, Ltd., Chichester, 1987. Translated from the French by J. C. C. Nelson. MR 874339
  • 6. N. V. Kartashov, Strong stable Markov chains, VSP, Utrecht; TBiMC Scientific Publishers, Kiev, 1996. MR 1451375
  • 7. R. Pedrono and J. M. Hellary, Recherche Opérationnelle, Hermann, Paris, 1983.
  • 8. S. T. Rachev, The problem of stability in queueing theory, Queueing Systems Theory Appl. 4 (1989), no. 4, 287–317. MR 1018523, 10.1007/BF01159470

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 60K25, 68M20, 90B22

Retrieve articles in all journals with MSC (2000): 60K25, 68M20, 90B22


Additional Information

Louiza Bouallouche
Affiliation: L.A.M.O.S, Laboratory of Modelisation and Optimization of Systems, University of Béjaïa, 06000, Algeria
Email: lamos_bejaia@hotmail.com

Djamil Aïssani
Affiliation: L.A.M.O.S, Laboratory of Modelisation and Optimization of Systems, University of Béjaïa, 06000, Algeria

DOI: https://doi.org/10.1090/S0094-9000-06-00659-4
Keywords: Queueing system, Markov chain, stability, strong stability, performance evaluation, approximation
Received by editor(s): July 30, 2003
Published electronically: August 10, 2006
Article copyright: © Copyright 2006 American Mathematical Society